Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 145, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 2, 2000, 6:08 PM CDT for Gove County, Kansas. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 2, 2000, 6:08 PM CDT (23:08 UTC)
- Expired
- Jul 2, 2000, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Gove County, KS
The radar
The Goodland radar (KGLD), 116 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:23 PM CDT | Hail 1 | Grainfield, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
444 WUUS53 KGLD 022310 COR SVRGLD KSC063-030000- BULLETIN - IMMEDIATE ACTIVATION REQUESTED...CORRECTED PRODUCT HEADER SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 608 PM CDT SUN JUL 2 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN GOVE COUNTY IN WEST CENTRAL KANSAS * UNTIL 700 PM CDT * AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF PARK...OR ABOUT 8 MILES NORTH OF GOVE...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PARK AT 620 PM CDT QUINTER AT 650 PM CDT HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN GOODLAND. $$ BULLER LAT...LON 3909 10064 3898 10064 3896 10015 3913 10015
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:29 PM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 2, 3:29 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT SUN JUL 2 2000 ...CHALLENGES ARE PRECIP CHANCES S TONIGHT AND POPS LATE MON/MON NIGHT... BOUNDARY MOVED ALMOST ALL THE WAY THRU THE CWA FROM NNW TO SSE THIS AM. NOW NEARLY STATIONARY ALONG LINE FROM NEAR TRIBUNE TO NEAR HILL CITY. ACTING AS A FOCUS FOR DEVELOPING SHOWERS AND THUNDERSTORMS. OTHERWISE CWA MOSTLY CLEAR AND HOT. ETA TODAY AGAIN LOOKED BEST AT INITIALIZATION MOST NOTICEABLY WITH RESPECT TO REPRESENTING S/WS ALONG NORTHERN PERIPHERY OF SOUTHERN UPPER HIGH. AT SFC ALL MODELS SIMILAR AND DENOTE NOT MUCH CHANGE IN PRESSURE PATTERNS FOR NEXT FEW DAYS. WILL GO WITH ETA. THINK THUNDERSTORMS TO SOUTH WILL MOVE SLOWLY E AND NOT AMOUNT TO A WHOLE LOT AS UPPER RIDGE HOT AND NEAR MAX INTENSITY. BOUNDARY SEEMS TO BE SIGNIFICANT TRIGGER. TONIGHT WILL GO WITH ISOLATED IN SOUTH TO EAST EXTREMITIES OF CWA WITH ACTIVITY SHORT-LIVED INTO EVENING. MON APPEARS TO HAVE CHANGED. ALSO SEVERAL ANSWERS FROM THE DIFFERENT MODELS. AVN KEEPS IT VERY WARM ALOFT WITH LITTLE OR NO CHANCE FOR PRECIP. ETA AND NGM (TO WHICH I LEAN) BRING INTENSIFYING 70H TROUGH UP WEST SIDE OF CWA AND TAKE VORT MAX SLOWLY ACROSS CWA DURING THE NIGHT. AM GOING WITH INCREASING CLOUDINESS DURING DAY WITH HIGH TEMPS NEAR NOON/EARLY AFTERNOON AND POPS BEGINNING IN SW EARLY PM. POPS 30 PERCENT IN WEST DURING AFTERNOON AND DECREASING IN EVENING WITH POPS MAXING AT 40 PERCENT IN CEN AND EAST DURING THE NIGHT. FEW TSRAS MAY HANG ON IN EAST IN EARLY MORNING ON THE 4TH BEFORE STABILITY RE-ESTABLISHES ITSELF. TEMPS NEAR GUID. TUE SEE MUCH LESS CLOUDINESS AND DRYING WITH SOME CHANCE TSRAS IN WEST LATE IN DAY AS ANOTHER (WEAKER) VORT MOVES NE IN SW FLOW. HOTTER AGAIN ON TUES...BUT WITH VERY LITTLE CHANGE IN TEMPS ACROSS THE PD. IN EXTENDED WILL KEEP SAME AND ADD FRI AS DRY AND HOTTER AGAIN AS BOTH ECM AND MRF STILL SHOW LARGE UPPER HIGH BUILDING OVER CEN PART OF COUNTRY. .GLD...NONE. RJC
In the hours before
Local storm report, Jul 2, 4:32 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
332 PM MDT SUN JUL 02 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0314 PM 10 WSW LEOTI KS .75 INCH HAIL
07/02/00 WICHITA REPORTED BY STORM
SPOTTER.
NLocal storm report, Jul 2, 4:48 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
348 PM MDT SUN JUL 02 2000
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0312 PM 2 N SELKIRK KS 1 INCH HAIL
07/02/00 WICHITA REPORTED BY PUBLIC.
NThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:44 PM CDT | Severe Thunderstorm Warning | GLD | Greeley | 46 min |
| Jul 2, 4:07 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 53 min |
| Jul 2, 4:59 PM CDT | Severe Thunderstorm Warning | GLD | Logan | 61 min |
| Jul 2, 5:06 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 54 min |
| Jul 2, 6:37 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.